Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Delayed periods. Stopped birth control pills. What could be the cause?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1279 Questions
I've been in contact with a few doctors on here and would appreciate some advice pertaining to a question.
I've been off birth control for over a year and a half and still haven't gotten back my period, am a bit concerned, what could be the issue? Also, I have had some recent medical information about myself that said that my aborted baby had a heartbeat.
Posted Fri, 12 Jul 2013 in Pregnancy
Answered by Dr. Arif N Khan 1 hour later
Thank you for choosing XXXXXXX

Not having periods for more than 1 year needs thorough evaluation, further it will be helpful to come to a conclusion if you give more information regarding your last abortion. Few common causes which needs to be ruled out are:
1)Thyroid abnormalities- commonly Hypothyroid
2)Hyper-prolactin hormone levels
3)Poly cystic ovarian disease
4)Ashermanns syndrome
5)Rare possibility- Premature ovarian failure

Hence I advise you to get some blood investigations and a scan to rule out these conditions.
I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.

Thank you,
Wish you good health.
Dr Arif
You can consult me again directly through my profile
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor